Alert archive / Iowa / River Flood Warnings in 2014
River Flood Warning 1, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at May 2, 2014, 7:04 AM CDT for Black Hawk County, Iowa. It took effect at May 2, 2014, 10:10 AM CDT. It was in force for 66 hr.
The area
The outline as issued.
The facts
- Issued
- May 2, 2014, 7:04 AM CDT (12:04 UTC)
- In effect from
- May 2, 2014, 10:10 AM CDT
- Expired
- May 5, 2014, 4:00 AM CDT
- In force
- 66 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Black Hawk County, IA
The radar
The Des Moines radar (KDMX), 141 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cedar River at Cedar Falls (CEDI4). The gauge peaked at 88.55 ft at May 3, 2014, 3:00 AM CDT.
- Action stage
- 85 ft
- Minor stage
- 89 ft
- Moderate stage
- 92 ft
- Major stage
- 94 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05463050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
746
WGUS43 KDMX 021204
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
704 AM CDT FRI MAY 2 2014
...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...CEDAR
RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC013-031204-
/O.NEW.KDMX.FL.W.0001.140502T1800Z-140505T0900Z/
/CEDI4.1.ER.140502T1800Z.140503T1200Z.140504T0900Z.NO/
704 AM CDT FRI MAY 2 2014
...FLOOD WARNING IN EFFECT UNTIL EARLY SUNDAY MORNING...
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR
RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL EARLY SUNDAY MORNING.
* AT 6:45 AM FRIDAY THE STAGE WAS 87.9 FEET...OR 0.1 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 88.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE THIS AFTERNOON. CONTINUE RISING TO
88.4 FEET...OR 0.4 FEET ABOVE FLOOD STAGE...SATURDAY MORNING. GO
BELOW FLOOD STAGE EARLY SUNDAY MORNING.
* IMPACT...AT 88.5 FEET...WATER COVERS THE BIKE PATH AT GEORGE WYTH
PARK.
THIS CREST COMPARES TO A PREVIOUS CREST OF 88.4 FEET ON JUN 13 1967.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$8 follow-up statements
413
WGUS83 KDMX 021439
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
939 AM CDT FRI MAY 2 2014
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...CEDAR RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC013-031439-
/O.EXT.KDMX.FL.W.0001.140502T1510Z-140505T0300Z/
/CEDI4.1.ER.140502T1510Z.140503T0600Z.140504T0300Z.NO/
939 AM CDT FRI MAY 2 2014
...FLOOD WARNING NOW IN EFFECT UNTIL LATE SATURDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR
RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL LATE SATURDAY EVENING.
* AT 8:45 AM FRIDAY THE STAGE WAS 87.9 FEET...OR 0.1 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 88.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE THIS MORNING. CONTINUE RISING TO
88.3 FEET...OR 0.3 FEET ABOVE FLOOD STAGE...AFTER MIDNIGHT
TONIGHT. GO BELOW FLOOD STAGE LATE SATURDAY EVENING.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$825
WGUS83 KDMX 022053
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
353 PM CDT FRI MAY 2 2014
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING
RIVERS IN IOWA...CEDAR RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC013-032053-
/O.CON.KDMX.FL.W.0001.000000T0000Z-140505T0300Z/
/CEDI4.1.ER.140502T1430Z.140503T0000Z.140504T0300Z.NO/
353 PM CDT FRI MAY 2 2014
...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE SATURDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR
RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL LATE SATURDAY EVENING.
* AT 2:45 PM FRIDAY THE STAGE WAS 88.3 FEET...OR 0.3 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 88.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 88.4 FEET...OR 0.4 FEET ABOVE FLOOD STAGE...THIS
EVENING. GO BELOW FLOOD STAGE LATE SATURDAY EVENING.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$919
WGUS83 KDMX 030127
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
827 PM CDT FRI MAY 2 2014
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...CEDAR RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC013-040127-
/O.EXT.KDMX.FL.W.0001.000000T0000Z-140505T0900Z/
/CEDI4.1.ER.140502T1430Z.140503T0600Z.140504T0900Z.NO/
827 PM CDT FRI MAY 2 2014
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SUNDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR
RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL EARLY SUNDAY MORNING.
* AT 7:45 PM FRIDAY THE STAGE WAS 88.5 FEET...OR 0.5 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 88.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 88.6 FEET...OR 0.6 FEET ABOVE FLOOD STAGE...
BY MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE EARLY SUNDAY MORNING.
* IMPACT...AT 88.5 FEET...WATER COVERS THE BIKE PATH AT GEORGE WYTH
PARK.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$531
WGUS83 KDMX 030904
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
404 AM CDT SAT MAY 3 2014
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING
RIVERS IN IOWA...CEDAR RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC013-040904-
/O.CON.KDMX.FL.W.0001.000000T0000Z-140505T0900Z/
/CEDI4.1.ER.140502T1430Z.140503T1200Z.140504T0900Z.NO/
404 AM CDT SAT MAY 3 2014
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY SUNDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR
RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL EARLY SUNDAY MORNING.
* AT 3:45 AM SATURDAY THE STAGE WAS 88.5 FEET...OR 0.5 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 88.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 88.6 FEET...OR 0.6 FEET ABOVE FLOOD STAGE...THIS
MORNING. GO BELOW FLOOD STAGE EARLY SUNDAY MORNING.
* IMPACT...AT 88.5 FEET...WATER COVERS THE BIKE PATH AT GEORGE WYTH
PARK.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$017
WGUS83 KDMX 031357
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
857 AM CDT SAT MAY 3 2014
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...CEDAR RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC013-041357-
/O.EXT.KDMX.FL.W.0001.000000T0000Z-140505T1500Z/
/CEDI4.1.ER.140502T1430Z.140503T0945Z.140504T1500Z.NO/
857 AM CDT SAT MAY 3 2014
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR
RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL SUNDAY MORNING.
* AT 7:45 AM SATURDAY THE STAGE WAS 88.6 FEET...OR 0.6 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 88.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 88.6 FEET...OR 0.6 FEET ABOVE FLOOD STAGE...THIS
AFTERNOON. GO BELOW FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT 88.5 FEET...WATER COVERS THE BIKE PATH AT GEORGE WYTH
PARK.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$257
WGUS83 KDMX 031849
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
149 PM CDT SAT MAY 3 2014
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING
RIVERS IN IOWA...CEDAR RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC013-041849-
/O.CON.KDMX.FL.W.0001.000000T0000Z-140505T1500Z/
/CEDI4.1.ER.140502T1430Z.140503T1345Z.140504T1500Z.NO/
149 PM CDT SAT MAY 3 2014
...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR
RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL SUNDAY MORNING.
* AT 12:45 PM SATURDAY THE STAGE WAS 88.5 FEET...OR 0.5 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 88.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT 88.5 FEET...WATER COVERS THE BIKE PATH AT GEORGE WYTH
PARK.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$484
WGUS83 KDMX 040055
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
755 PM CDT SAT MAY 3 2014
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING
RIVERS IN IOWA...CEDAR RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC013-050055-
/O.CON.KDMX.FL.W.0001.000000T0000Z-140505T1500Z/
/CEDI4.1.ER.140502T1430Z.140503T1345Z.140504T1500Z.NO/
755 PM CDT SAT MAY 3 2014
...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR
RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL SUNDAY MORNING.
* AT 6:45 PM SATURDAY THE STAGE WAS 88.3 FEET...OR 0.3 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 88.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE SUNDAY MORNING.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$990
WGUS83 KDMX 041314
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
814 AM CDT SUN MAY 4 2014
...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...CEDAR RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC013-041344-
/O.CAN.KDMX.FL.W.0001.000000T0000Z-140505T1500Z/
/CEDI4.1.ER.140502T1430Z.140503T1345Z.140504T0948Z.NO/
814 AM CDT SUN MAY 4 2014
...FLOOD WARNING IS CANCELLED...
THE FLOOD WARNING IS CANCELLED FOR
THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR
RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* AT 7:45 AM SUNDAY THE STAGE WAS 87.9 FEET...OR 0.1 FEET BELOW
FLOOD STAGE.
* FORECAST...FALL TO 87.0 FEET MONDAY MORNING.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at May 2, 6:27 AM CDT, 37 minutes earlier.
Area forecast discussion, May 2, 6:27 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 627 AM CDT FRI MAY 2 2014 .SHORT TERM /TODAY/... ISSUED AT 346 AM CDT FRI MAY 2 2014 WEAK FRONTAL BOUNDARY WILL PUSH SE ACROSS IOWA THROUGH THE AFTERNOON. WAVE ASSOCIATED WITH BOUNDARY WILL ALLOW FOR SHOWER/THUNDERSTORM DEVELOPMENT IN THE NORTHEAST IN THE AFTERNOON. SOME CONCERN OVER AMOUNT OF AVAILABLE MOISTURE...AND GIVEN RELATIVELY DRY LOW LEVELS...HAVE SLOWED ONSET AND EXTENT OF PRECIPITATION. LIMITED INSTABILITY...WITH MU CAPE VALUES LESS THAN 200...WILL ALLOW FOR ISOLATED THUNDER AND ELEVATED STORMS. GIVEN LACK OF SHEAR AND DEEP INSTABILITY DO NOT ANTICIPATE STRONG OR SEVERE STORMS. HOWEVER...DCAPE VALUES REMAIN HIGH AND MAY SEE ISOLATED STRONG WIND GUSTS WITH STORMS. WILL SEE WAA AND A GOOD MIXING DAY ACROSS MUCH OF THE CWA. THIS WILL HELP TO KEEP TEMPERATURE WARMER...AND HAVE INCREASED TEMPERATURES IN THE WEST. WINDS WILL BE BRISK AND GUSTY IN THE AFTERNOON WITH MIXING. .LONG TERM /TONIGHT THROUGH THURSDAY/... ISSUED AT 346 AM CDT FRI MAY 2 2014 THE MAIN FOCUS FOR THE FORECAST IS SATURDAY NIGHT AND SUNDAY THEN MID NEXT WEEK. ANOTHER UPPER LOW WILL BE MOVING EAST ACROSS MANITOBA AND ONTARIO SATURDAY AND SATURDAY NIGHT. THE 500 MB HEIGHTS WILL BEGIN TO INCREASE SATURDAY NIGHT AS THE SYSTEM MOVES INTO THE NORTHERN GREAT LAKES AND ANOTHER CLOSED LOW APPROACHES THE PACIFIC NORTHWEST RESULTING IN ZONAL FLOW. SEVERAL WAVES OF THETA-E ADVECTION WILL PASS OVER THE STATE AND IN PARTICULAR THE NORTHERN PORTION SATURDAY INTO EARLY SUNDAY. INITIALLY THIS WILL ONLY RESULT IN INCREASING MID LEVEL CLOUDS SATURDAY HOWEVER EXPECT SHOWERS TO DEVELOP ESPECIALLY AFTER 09Z SUNDAY MORNING OVER THE NORTH AS THE MOISTURE DEEPENS AND SOME KINEMATIC FORCING ARRIVES WITH A PASSING SHORT WAVE. IMPRESSIVE MOISTURE ADVECTION AND ISENTROPIC UPGLIDE DURING THIS PERIOD ALONG WITH A TIGHT THERMAL GRADIENT NEAR 700 MB...THE MAIN PROBLEM WILL BE DRY LOW LEVELS WHICH SHOULD LIMIT THE SOUTHERN EXTENT OF THE PRECIPITATION. MUCH OF THE PRECIPITATION SHOULD EAST OF THE AREA BY NOON SUNDAY. HAVE COOLED HIGH TEMPERATURES ON SUNDAY FURTHER AS COOL NORTH/NORTHEAST FLOW DEVELOPS WITH A PORTION OF WHICH IS PASSING OVER THE COLD GREAT LAKES. HIGHS OVER THE FAR NORTHEAST MAY NOT ESCAPE THE 40S ESPECIALLY IF CLOUDS PERSIST. HAVE LEANED CLOSER TO RAW MODEL BLEND OF THE NAM/GFS/ECMWF FOR HIGHS AS OPPOSED TO THE MUCH WARM MOS VALUES. RIDGING WILL OCCUR EARLY NEXT WEEK AS THE NORTHWESTERN SHORT WAVE CARVES A TROUGH ACROSS THE WESTERN CONUS. THE RIDGING WILL GRADUALLY TRANSITION TO SOUTHWEST FLOW BY WEDNESDAY. DIFFERENCES ARISE IN THE LONG TERM GUIDANCE TEMPORAL AND SPATIALLY HANDLING THE TROUGH TO THE WEST AND ANOTHER CLOSED LOW OVER SOUTHWEST CANADA. OVERALL...EXPECT A WARM FRONT TO LIFT INTO THE STATE ON WEDNESDAY WITH LOW PRESSURE DEEPENING WEST OF THE STATE. MID LEVEL THETA-E ADVECTION IN ADVANCE OF THE SFC FEATURE WILL ARRIVE TUESDAY NIGHT WITH THUNDERSTORMS POSSIBLE MAINLY NORTH. HIGHS WILL BE IN THE 70S TO EVEN 80S ON WEDNESDAY WITH THE 850 MB THERMAL RIDGE ENTERING THE STATE WITH LOW 20S C ARRIVING INTO SOUTHERN IOWA. STILL A FAVORABLE SET UP FOR SEVERE WEATHER POTENTIAL HOWEVER THE EXTENT AND SEVERITY WILL BE DEPENDENT ON THE EVOLUTION OF THE WESTERN TROUGH AND TIMING OF IMPULSES EMBEDDED WITHIN THE SOUTHWEST FLOW. && .AVIATION...02/12Z ISSUED AT 625 AM CDT FRI MAY 2 2014 CONDITIONS TO REMAIN VFR THROUGH PERIOD. WINDS WILL BE FROM THE WEST AND GUSTY DURING THE DAY...BEFORE BECOMING MORE NORTHERLY IN THE EVENING BEHIND WEAK FRONTAL PASSAGE. FRONT MAY BRING VCSH OR VCTS TO NORTHERN SITES KMCW/KALO IN THE AFTERNOON. HAVE LEFT TS MENTION OUT ATTM DUE TO ANTICIPATED ISOLATED NATURE. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...AWB LONG TERM...DONAVON AVIATION...AWB
Hazardous weather outlook, May 2, 4:21 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 421 AM CDT FRI MAY 2 2014 IAZ004-015-023-024-033>036-044>049-057>062-070>075-081>086- 092>097-031000- EMMET-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 421 AM CDT FRI MAY 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY. A FEW STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THE WEEKEND. IAZ005>007-016-017-025>028-037>039-050-031000- KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN- BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA- 421 AM CDT FRI MAY 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY. A FEW STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THE WEEKEND.
Nearby
River Flood Warnings in Iowa, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.